Jump to content
ClusterBusters
greeneyes87

another odd one...

Recommended Posts

I am finally getting in to see the neurologist tomorrow.  I have been on the D3 regimen for a couple weeks now and seem to be having some success with it.  I am not getting horrible attacks that last a long time everyday.  But i am still getting constant reminders throughout the day all just mild (burning, pressure, sharp pains) and that usually at the most last 10 min but most just 1-2 min.  Just very odd to me and I don't know if this is normal.  Also... I have noticed I am getting sharp burning pains in my right side now as well and I don't know what to make of it since I have been a left sider.  Not that the left side has stopped.  I just feel confused and wondering if anyone else has experienced this?

Share this post


Link to post
Share on other sites

I experienced something else last night... sorry if tmi but I hear so much that u should have intercourse when you have a headache and there have been studies shown that it can cause pain relief. Seems to always be the joke with people... however last night it actually caused one. My head started burning and I just became hysterical because I was so upset which made it worse :( 

Share this post


Link to post
Share on other sites

Some people report success at aborting a hit with stimulation. Mostly men if memory serves.

Your reaction is what I would expect. Sort of been there and had that miserable experience. I headache that hits when you are otherwise occupied is most miserable and makes you want to cry or scream or both. Well, in my experience. :angry:

Some people do experience 'side shifting' like you are describing. It is not really common, but it happens enough that we know that it is a possibility. Hopefully the neuro can get some of this sorted out for you tomorrow! The MRI is an important diagnostic tool that rules out other dangerous stuff. Needed.

It is good to know that the D3 is helping. Who would have thought, right? That may get even better over the next few weeks.

Please push for O2 from him. It is the Number One Abortive!!! Some neuro's who are not headache specialists do not know that. You need 15 to 25lpm of pure O2 with a non-rebreather mask. This is important for your pain relief. Push for it. After all, it is the only non-toxic abortive they can give you.

Share this post


Link to post
Share on other sites

feeling extremely frustrated at this point after seeing the neurologist....  since I don't seem textbook cluster or a man he just gave me a diagnosis of cephalgia and episodic migraine and that was after I pushed him to tell me. Well no shit I have headaches and have had migraines in the last...but that doesn't explain these headaches.  He wanted to give me topamax.... but I suggested the verapamil. He agreed to try that but put me on an extremely low dosage. Still no injectables.... instead 100mg imitrex tabs and no O2. He wants to see me again in 2 months. He didn't have a copy of MRI results either which I thought my drs office had sent him. Since I started the d3 and seem to be responding I didn't pitch a fit because otherwise I would have. So I guess I will see how this goes and if I get worse again push him for it.

Share this post


Link to post
Share on other sites

Out of date doctors make me nuts!!! He does not sound like a headache specialist. What dose of verap? 240mg per day? Short acting at least? Drat.

Do you have low blood pressure? Verap does lower it, so that can be a problem.

Share this post


Link to post
Share on other sites

He knew about clusters...although I don't know that he really knows about treating it....but he didn't even seem to want to discuss becuase I didn't fit in this box he had in his head.  Which is why at this point I didn't absolutely push the injectable although I did mention it and he was going to give me a sample but then didn't.  I told him about my hyperventalating and he acknowledged that ya it makes it worse but didn't mention O2.  No I have normal blood pressure.  I couldn't remember off the top of my head what dosages were effective but I knew what he gave me was low.  They are 40 mg tablets...which at first he said take 3 a day then he came back and said 2... and then I could up it later and take 2 at a time.  I guess I will have to have my reg dr. do the blood work to check my D level. 

Share this post


Link to post
Share on other sites

Hey Greeneyes,

Sorry your neurologist is such a dud...  He should have prescribed oxygen...  and hyperventilating is helpful in holding the CH pain level down as it elevates your systemic pH making it more alkaline which triggers vasoconstriction.

It's normal for the anti-inflammatory regimen to cause changes in CH patterns until it kicks in for a pain free response.  A few CHers have reported switch hitting on the opposite side so nothing new there.  That the overall intensity is down is a clear indication you're building your 25(OH)D reserves so a significant response or a pain free response is near.  Remember to drink lots of water and if you feel a hit coming on, guzzle a glass of ice water through a straw until it feels like a brain freeze.

Are you still taking the Benadryl (Diphenhydramine HCL)?  If not, I've found 25 mg every six hours can work wonders in combating allergic reactions.  These can be subcliinical, i.e., no outward or obvious symptoms but the allergic reaction is still there pumping out histamine that makes nearly all CH prevents ineffective.

Take care and please keep us posted.

V/R, Batch

Share this post


Link to post
Share on other sites

I will incorporate the benadryl.  I need to add it to my pill box so I remember to take it... last night and today I have had attacks although not nearly as severe as before-so he is still "jumping ugly" as you say Batch.   I saw the pain management dr I have been going to today for another round or triggers in my neck area.  Since I am going to be starting verapamil he is going to keep an eye on my blood pressure and I also asked him if he would check my D level since I don't have a pcp and the neuro did not mention it only had asked if I had any lab work thus far.  Headed off to the pharmacy once again... sigh*

Share this post


Link to post
Share on other sites

I have been taking the benadryl and also the verapamil (although if this is going to effective I think my dose is too low) but I have been getting more frequent attacks again:/  Last Friday I had 3 and the last one was the worst one I had in a while. Yesterday I was feeling kinda queezy....checked my bp and it was 113/61 so not abnormal although the 61 is lower than what mine usually is.  I guess this is just an unhappy side effect though.... I didn't feel great all day and got a killer headache last night....CH seemed to break through and make it intermittenrtly more intense.  I have already had two hits today.  These are not ones I can't function through although it does make work more difficult.  I saw my chiro and he is checking with collegues to find me a headache specialist since I got nowhere with the neurologist.  Fingers crossed.

Share this post


Link to post
Share on other sites

This might have been mentioned already (and I might be corrected by Batch since I am relying on memories of posts from many years ago), but it has been my understanding that Batch says you have to take the verapamil about 8 hours apart from the calcium in the D3 regimen.  That's because verapamil is a calcium channel blocker.  I assume that not having that separation is harmful to the effectiveness of the verap, the D3 regimen, or both.

Share this post


Link to post
Share on other sites

Good advice CHF, the verapamil's effectiveness will be lowered. Sometimes it's a balance you won't lower the D3's effective but I have found when I get my blood levels where they need to be I have relied less on the verapamil. 

Share this post


Link to post
Share on other sites

I'm so sorry for all you are going through.

Throwing this out there just in case: Have you heard of POTS? Some of the symptoms (nausea, low BP, intense head ache)  you describe make me wonder if perhaps it is something you're experiencing. If you want info on the "poor man's tilt table" test, please let me know. A positive response to the poor man's is a pretty good indicator of having POTS.Or, you can Google it. It is easy to do on your own.

Best wishes. I'm sorry you are suffering. I hope some relief finds its way to you soon.

Share this post


Link to post
Share on other sites

I usually am not ever nauseous...seemed to just be a one off that day...my blood pressure is always perfect.  I will look into this though.  I do get nauseous and the headache is different when I get migraines and I think that is what was going on Monday because I ended up in bed all evening.... no light and no movement but hurt so bad I couldn't sleep.  Medicine didnt touch it just made me more dizzy and I couldn't eat. 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×